MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UF
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the materials reported in this case having issue that the tip of the laparoscopic hook broke during a procedure and 1-3mm of this fragment is now retained in the patient.The surgeon decided to use the thoracoscopic diathermy to do this after the harmonic stopped working.During the cutting, the tip of the hook broke off and was lost in the thoracic cavity.It was looked for thoracoscopically and could not be found at the time using ii, it has however been seen on a post-op plain film.
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Evaluation findings: the most likely cause: user error.The insulation shows severe burns/damage to the insulation at the distal end.A probable reason for this could be that the electrode was operated for too long or with a too high voltage.The ifu clearly states, that the instrument is intended for a recurring peak voltage of max.3.0kvp and only suitable for the short-term coagulation.Since the item was already over 10 years old on the date of the event, it is also possible that there was wear and tear due to the likely applications over time the item has been in the field.Internal karl storz reference number: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19333249
Report Number9610617-2024-00136
Device Sequence Number19608519
Product Code GEI
UDI-Device Identifier04048551072417
UDI-Public4048551072417
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UF
Device Catalogue Number26775UF
Device Lot NumberYY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/05/2024
07/04/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date07/02/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown